I was taking the diuretic, triamterene, for about 4 months this year because my ENT thinks I could possibly have Meniere's Disease. The triamterene wasn't helping me though, so I decided to discontinue use of it about 3 weeks ago. Low and behold, I realized the triamterene was making me feel worse while I was on it. I did notice that it made me feel better in one way though. Before I started the triamterene I had some stomach problems where I would feel there was a lot of constant pressure in my abdomen. The pressure is uncomfortable and is felt more when I slouch while sitting, while I bend over or when I go to bed at night and I'm sleeping on my side with my legs tucked up. I also feel the pressure in my lower back. The pressure is most uncomfortable at night. I have to change out of my regular clothes when I get home from work because the waist around my jeans or shorts becomes too tight. Often times I'll have to unbutton my pants during the day to relieve pressure. While I was on the triamterene I did not have this problem. Then, when I stopped use of the triamterene my abdominal pressure came back. About a month ago while I was still on the triamterene I had a lower abdominal scan that came back normal except for some fluid in my abdominal cavity. Should I go to the doctor regarding the issue of my abdomen becoming swollen again now that I am not using the triamterene? Is there a reasonable correlation between the two and could this possibly be an accumulation of even more fluid in my abdomen?
Without examination, I'm not sure what could be causing the pressure that could be related to the diuretic.
I would indeed be evaluated by a physician. Imaging tests should be done, including, a CT scan or ultrasound. These can exclude a mass or fluid within the abdomen.
If negative, a colonoscopy can be considered to evaluate for a problem within the GI tract that can lead to swelling and distension.
These options can be discussed with your personal physician.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
It's not related to the diuretic. I had the swelling before I ever went on the diuretic. The diuretic simply took it away and then the swelling came back after I stopped taking the diuretic. Thanks for your time anyway.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.